Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Took loestrin fe along with tetracycline. Had unprotected sex. Any chances of pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Question
I RECENTLY STARTED TAKING LO LOESTRIN FE AND STARTED ON THE SUNDAY OF MY PERIOD. AT THE TIME I STARTED TAKING IT I WAS ALSO TAKING TETRACYCLINE FOR MY SKIN AND MY GYNO WAS AWARE OF THIS BUT SAID NOTHING OF IT BECOMING LESS EFFECTIVE. I STOPPED THE TETRACYCLINE TWO WEEKS AGO AND AM NOW ON THE FOURTH DAY OF THE 2ND PACK OF BC. LAST NIGHT I HAD UNPROTECTED SEX WITH MY PARTNER. SHOULD I BE CONCERNED ABOUT PREGNANCY AND GETTING THE MORNING AFTER PILL. COULD THE ANTIBIOTIC OF MESSED WITH THE EFFECTIVENESS OF THE BIRTH CONTROL EVEN AFTER TWO WEEKS OF NON USE?
Posted Wed, 19 Dec 2012 in Birth Control
 
 
Answered by Dr. Monika Choudhary 1 hour later
Hi,
Thanks for posting your query.
Tetracycline can have interaction with birth control pills by delaying absorption of estrogen.
However there is no need of any extra precaution after one week of non use of antibiotic.
As you have already left it for two weeks, so do not worry & continue your birth control pills.
I hope your query has been answered. I will be available for your further queries.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor